My rash came back with a vengeance. Almost my entire body is covered in a red, itchy sandpaper-like rash. The good news is that it wasn't the oozing mess on my face again. The doctor today said he thinks it's still an allergic reaction to the antibiotics and that the steroid I was on to fix that wasn't a long enough course of it. So he put me on a 10-day run on steroids. He said it should be better in a day or two and if not markedly better by Friday, then it's something else.
Although he's pretty sure it is a reaction to the antibiotics, he did say it is possible it's a reaction to something else -- a detergent, a soap, a food. All I know is that it has been driving me crazy. I can't sleep because the itching is so bad at night. I resorted to drinking Nyquil to try to fall asleep a couple of nights. I'm miserable most of the time from the lack of sleep and the itching and stinging. And the stress of life in general just makes the reaction all that much worse.
So I'm supposed to take these steroids, find ways to keep stress down and look for possible other things in my daily life that it could be I'm allergic to if it isn't a reaction to the drug.
In related news ... I've now been to see a doctor three times in the past month. That's more trips to a doctor in a month for me than in the past 15 years.